MAUDE Adverse Event Report: MEDTRONIC IRELAND IN.PACT ADMIRAL PACLITAXEL-ELUTING PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER

MEDTRONIC IRELAND IN.PACT ADMIRAL PACLITAXEL-ELUTING PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Catalog Number ADM04015013P
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the physician used an in.Pact admiral with a 6 fr non-medtronic sheath and spider fx embolic protection device for the treatment of a 100mm lesion in the patient's distal left superficial femoral artery <(>&<)> popliteal artery.The vessel was noted to have a diameter of 4mm, of little tortuosity and calcification of 20%.The target lesion (distal sfa) exhibited 90% stenosis prior to directional atherectomy, using a hawk, leaving 20-30% residual stenosis.A non-medtronic inflation device was used with 70/30 contrast ns.The ifu was followed and the device was prepped without issue.Negative pressure was performed before inflating.The balloon was inflated to a pressure of 8atms and it was noted the balloon would not remain inflated.A new in.Pact admiral device of the same size was used to complete the procedure.No patient injury was reported.
 
Additional Manufacturer Narrative
Product analysis: the device was returned for evaluation.Visual and tactile inspections were performed on the device.Dry blood was found on the device and also inside the inflation lumen.The balloon was unfolded.It was impossible to flush the device or insert the 0,035¿¿ guidewire due to the presence of dried blood.Negative pressure was applied to the balloon and the purging procedure failed.An attempt to inflate the balloon was made but a pinhole was detected and it was not possible to maintain the pressure.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
IN.PACT ADMIRAL PACLITAXEL-ELUTING PTA BALLOON CATHETER
Common Device Name
DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7595410
Report Number9612164-2018-01415
Device Sequence Number16187486
Product Code ONU
UDI-Device Identifier00643169576315
UDI-Public00643169576315
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P140010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/12/2020
Device Catalogue NumberADM04015013P
Device Lot Number0008918291
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2018
Initial Date Received by Manufacturer 05/17/2018
Supplement Date Received by Manufacturer07/12/2018
08/08/2018
Initial Report FDA Received Date06/13/2018
Supplement Report FDA Received Date07/19/2018
10/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age81 YR
Patient Weight59